Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 86, NWS Milwaukee, WI

July 1, 2006Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 1, 2006, 7:12 PM CDT for Marquette County, Wisconsin. It was in force for 78 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2006, 7:12 PM CDT (00:12 UTC)
Expired
Jul 1, 2006, 8:30 PM CDT
In force
78 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Marquette County, WI

The radar

The Milwaukee radar (KMKX), 120 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 8:15 PM CDTHAIL 0.251 Nw Montello, WI.25 INCH HAIL AND VERY HEAVY RAIN REPORTED BY LOCAL LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 6:40 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 020012
SVRMKX
WIC077-020130-
/O.NEW.KMKX.SV.W.0086.060702T0012Z-060702T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
712 PM CDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 830 PM CDT

* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 16 MILES WEST OF WESTFIELD...OR ABOUT 10 MILES
  SOUTH OF FRIENDSHIP...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTFIELD AROUND 750 PM CDT...
  MONTELLO AROUND 820 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4394 8957 4366 8958 4365 8925 4396 8921

$$

REM
4 follow-up statements
000 
WWUS53 KMKX 020025
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
724 PM CDT SAT JUL 1 2006

WIC077-020130-
/O.CON.KMKX.SV.W.0086.000000T0000Z-060702T0130Z/
MARQUETTE WI-
724 PM CDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR MARQUETTE COUNTY...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL. THIS STORM WAS LOCATED NEAR OXFORD...OR ABOUT 15 MILES 
NORTHEAST OF WISCONSIN DELLS...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PACKWAUKEE AND ENDEAVOR BY 730 PM CDT
  GLEN OAK AND 7 MILES SOUTH OF HARRISVILLE BY 735 PM CDT
  MONTELLO BY 740 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4398 8943 4389 8960 4365 8960 4365 8925
      4398 8918

$$

BORGHOFF/REM
000 
WWUS53 KMKX 020038
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
738 PM CDT SAT JUL 1 2006

WIC077-020130-
/O.CON.KMKX.SV.W.0086.000000T0000Z-060702T0130Z/
MARQUETTE WI-
738 PM CDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR MARQUETTE COUNTY...

AT 738 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING ALONG A LINE 
EXTENDING FROM 12 MILES SOUTHWEST OF BERLIN TO 9 MILES NORTH OF 
PORTAGE...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL MARQUETTE COUNTY AT 750 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4399 8928 4383 8960 4365 8960 4365 8923
      4398 8918

$$

BORGHOFF/REM
000 
WWUS53 KMKX 020100
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT SAT JUL 1 2006

WIC039-047-020130-
/O.CON.KMKX.SV.W.0087.000000T0000Z-060702T0130Z/
GREEN LAKE WI-FOND DU LAC WI-
759 PM CDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR FOND DU LAC AND GREEN LAKE COUNTIES...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTH FOND DU LAC TO
WEST ROSENDALE TO MARQUETTE...OR ALONG A LINE EXTENDING FROM NORTH
FOND DU LAC TO 6 MILES EAST OF RIPON TO 15 MILES WEST OF RIPON...
MOVING SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WIOTA...ROSENDALE...NORTH FOND DU LAC AND KINGSTON BY 805 PM CDT
  TAYCHEEDAH AND PEEBLES BY 810 PM CDT
  MANCHESTER...FOND DU LAC AND FAIRWATER BY 815 PM CDT
  MARKESAN BY 820 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4394 8916 4364 8917 4363 8815 4394 8816
      4390 8888 4395 8889

$$

BORGHOFF/MBK
000 
WWUS53 KMKX 020101
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
802 PM CDT SAT JUL 1 2006

WIC077-020130-
/O.CON.KMKX.SV.W.0086.000000T0000Z-060702T0130Z/
MARQUETTE WI-
802 PM CDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR MARQUETTE COUNTY...

AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PACKWAUKEE...OR ABOUT 14 MILES NORTH OF PORTAGE...MOVING
SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLEN OAK BY 810 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4383 8936 4373 8959 4365 8960 4365 8923
      4380 8925

$$

BORGHOFF/MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:00 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 1, 3:00 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT SAT JUL 1 2006

.DISCUSSION...FORECAST EMPHASIS ON FIRST PERIOD THREAT OF CONVECTION
WITH RETURNING CONVECTION SUNDAY THROUGH MONDAY.  BREAKS IN MID
LAYER CLOUDS ALLOWED BREEZY WINDS TO MIX DOWN TO THE
SURFACE...CARRYING DRIER AIR TO THE SURFACE...KEEPING SFC DEWPTS
SOMEWHAT IN CHECK. 18Z SOUNDING FROM KDVN HAS INCREDIBLE DRYING
BELOW 700KPA WITH A CIN OF OVER 400 J.  MODIFIED SOUNDING TO LATE
AFTN/EVE DEWPTS REVEALS CIN DROPPING TO 200 J.  BUFKIT RUC SOUNDING
FOR KMSN THIS EVENING SHOWS ELEVATED CIN DROPPING TO LESS THAN 50
JOULES AS ENHANCED FORCING SHIFTS THRU AROUND 03Z.  THINKING THAT
GFS OVERDOING QPF ACRS SRN WI OVERNIGHT...AS UPSTREAM DEWPTS LESS
THAN 10C.  TAIL END OF LOW LEVEL JET LINGERING OVER SERN WI THRU 06Z
WITH WEAKENING THETA-E RIDGE.  HENCE ENUF FORCING ASSOCD WITH
MESOSCALE CONVECTIVE VORTEX NOW IN SWRN MN AND LOWERING OF CAP TO GO
WITH SCT OR LOW END LKLY WORDING IN MY SOUTH. WL WAIT TO MAKE
DECISION AT LAST MINUTE.  WITH FREEZING LEVELS REMAINING QUITE HIGH
THINK MAIN SVR THREAT IF ANY WL BE STRONG WINDS. DOWNDRAFT CAPE
EXCEEDING 1000 J EXPCD THIS EVENING WITH STEEP LAPSE RATES.

BOTH GFS AND NAM-WRF IN AGREEMENT ON WEAKENING SFC BOUNDARY
LINGERING ACRS SRN WI/NRN IL AREA ON SUN. FORCING WEAK AND EXPC
DEWPTS MAINLY IN THE MID 60S STILL WL RESULT IN CAPE EXCEEDING 1000
J/KG IN MY SOUTHERN AREAS.  HENCE WORTH KEEPING SML POPS GOING
MAINLY SUN AFTN CLOSER TO THE LINGERING WEAK BOUNDARY.  LOW LEVEL
JET BEGINS TO INCREASE SUN NGT INTO EARLY MONDAY WITH SECONDARY
SHORT WAVE ASSOCD WITH RIGHT ENTRANCE REGION MON EVE...HENCE NEED TO
CONT CHC POPS SUN INTO MON.  LATEST GFS SHOWING SLIGHTLY MORE
INSTABILITY AND LOW LEVEL MOISTURE ON TUE BUT WL HOLD OFF ON
INTRODUCING POPS AT THIS POINT AND WAIT FOR MORE CONSISTENCY.

FOR EXTENDED PERIOD BEGINNING TUE NGT...STATUS QUO IN EFFECT AS MOST
EXTENDED GUIDANCE HAS LONG WAVE TROFING ACRS GTLAKES FILLING AND
SUCCUMBING TO LARGE SCALE RIDGING BY MIDDLE OF NEXT WEEK ACRS NRN
CONUS.  GFS ENSEMBLE MEMBERS AT BOTH 500 AND 700KPA IN GOOD
AGREEMENT FOR FIRST FEW DAYS OF EXTENDED PERIOD WITH MORE
VARIABILITY BUT GENERAL AGREEMENT ON PATTERN CHANGE TAKING PLACE
DURING THE WEEK.  HENCE LARGE SCALE RIDGING SETS UP ON TUE AND
LINGERS THRU THE END OF THE WEEK.  SOME CONCERN FOR INSTABILITY
SHOWERS TUE AND WED BUT GFS SOUNDINGS SHOW AIR MASS TO BE QUITE DRY
WITH NO CAPE.  RIDGING SUPPRESSES BAROCLINIC ZONE SOUTHWARD SO DRY
FOR EXTENDED PD AT THIS TIME...WITH PLENTY OF LOWER SKY GRID
NUMBERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MBK
Hazardous weather outlook, Jul 1, 1:09 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
109 PM CDT SAT JUL 1 2006

WIZ046-047-051-052-056>060-062>072-020900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
109 PM CDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY LATE THIS
AFTERNOON AND TONIGHT OVER ALL OF SOUTHERN WISCONSIN. LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH
MONDAY NIGHT OVER ALL OF SOUTHERN WISCONSIN. LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

LMZ643>646-665-020900-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
109 PM CDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT INTO EARLY EVENING. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY LATE THIS AFTERNOON AND
TONIGHT OVER ALL OF SOUTHERN WISCONSIN. LARGE HAIL AND HIGH WINDS
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY
NIGHT. LARGE HAIL AND HIGH WINDS ARE POSSIBLE.

GEHRING

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:16 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake74 min
Jul 1, 7:25 PM CDTSevere Thunderstorm WarningMKXSauk80 min
Jul 1, 7:34 PM CDTSevere Thunderstorm WarningMKXColumbia71 min
Jul 1, 7:48 PM CDTTornado WarningMKXColumbia, Sauk36 min
Jul 1, 8:10 PM CDTTornado WarningMKXFond du Lac50 min
Jul 1, 8:18 PM CDTSevere Thunderstorm WarningMKXDane, Iowa72 min
Jul 1, 8:29 PM CDTSevere Thunderstorm WarningMKXMarquette46 min
Jul 1, 8:33 PM CDTSevere Thunderstorm WarningMKXSheboygan50 min
Jul 1, 8:42 PM CDTSevere Thunderstorm WarningMKXColumbia48 min
Jul 1, 8:53 PM CDTSevere Thunderstorm WarningMKXGreen Lake52 min
Jul 1, 8:57 PM CDTTornado WarningMKXColumbia, Green Lake, Marquette33 min
Jul 1, 9:01 PM CDTSevere Thunderstorm WarningMKXFond du Lac44 min
Jul 1, 9:13 PM CDTFlash Flood WarningMKXFond du Lac3 hr
Jul 1, 9:30 PM CDTSevere Thunderstorm WarningMKXSheboygan45 min
Jul 1, 9:33 PM CDTSpecial Marine WarningMKX87 min
Jul 1, 9:48 PM CDTSevere Thunderstorm WarningMKXGreen Lake27 min
Jul 1, 9:53 PM CDTSevere Thunderstorm WarningMKXFond du Lac25 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.